It was only when I saw my RA nurse specialist on Tuesday, and he was writing down all my prescription medications, that I casually mentioned taking 2000mg of paracetamol daily (4x500mg pills). He looked horrified and said, "Every single day?". Yes, every day. "For how long?" And that's when I realised that I have been taking paracetamol every day for more than 10 years!!!
I've had years of illness, surgery and now the RA, so I just kept taking it. I had Diclofenic for 6 months after horrendous knee surgery and stopped that because it affected my asthma, so I thought paracetamol was ok. When I told the specialist nurse that I've had a permanent headache for a long as I can remember he said that I may have MOH... medication overuse headache.
So I know I have to wean myself off, and have gone from 4 pills a day to 2, but my god, I feel like I've been run over by a bus. Can this possibly be from paracetamol withdrawal?